CaltechAUTHORS
  A Caltech Library Service

On the estimation of distances in a curved universe with a non-static line element

Tolman, Richard C. (1930) On the estimation of distances in a curved universe with a non-static line element. Proceedings of the National Academy of Sciences of the United States of America, 16 (7). pp. 511-520. ISSN 0027-8424. http://resolver.caltech.edu/CaltechAUTHORS:TOLpnas30b

[img]
Preview
PDF
See Usage Policy.

916Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:TOLpnas30b

Abstract

Introduction. - In two previous articles,(1,2) I have shown that there is a possibility of relating the annihilation of matter in the universe to the observed red shift in the light from the extra-galactic nebulae, by ascribing to the universe a line element of the general form ds^2 = - e^g(t)/[1 + r2/4R^2]^2 * (dx^2 + dy^2 + dz^2) + dt^2, where r is an abbreviation for √(x^2+y^2+z^2) and R is a constant.


Item Type:Article
Additional Information:Copyright © 1930 by the National Academy of Sciences. Communicated June 14, 1930.
Record Number:CaltechAUTHORS:TOLpnas30b
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:TOLpnas30b
Alternative URL:http://www.pnas.org/content/vol16/issue7/
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:4391
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:21 Aug 2006
Last Modified:26 Dec 2012 08:59

Repository Staff Only: item control page